Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 53, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Feb 29, 2012, 8:13 AM EST for Harrison County, Indiana; 5 counties in Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 29, 2012, 8:13 AM EST (13:13 UTC)
- Expired
- Feb 29, 2012, 8:45 AM EST
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Harrison County, IN, Breckinridge County, KY, Bullitt County, KY, Hardin County, KY, Jefferson County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 7 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 8:20 AM EST | TSTM WND DMG | Brandenburg, KY | METAL SHED DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 29, 5:39 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
556 WUUS53 KLMK 291313 SVRLMK INC061-KYC027-029-093-111-163-291345- /O.NEW.KLMK.SV.W.0053.120229T1313Z-120229T1345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 813 AM EST WED FEB 29 2012 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY... WESTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY... NORTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY... SOUTHERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY... CENTRAL MEADE COUNTY IN NORTH CENTRAL KENTUCKY... SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA... * UNTIL 845 AM EST/745 AM CST/ * AT 808 AM EST/708 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LACONIA TO WEBSTER...MOVING EAST AT 55 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * SEVERE THUNDERSTORMS WILL ALSO IMPACT... VALLEY STATION... OKOLONA... FERN CREEK... FAIRDALE... HIGHVIEW... SUGAR GROVE AND WEST POINT... STITES AND GRAHAMTON... FORT KNOX AND DIETZ ACRES... HUNTERS HOLLOW AND HEBRON ESTATES... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3817 8554 3786 8584 3784 8641 3809 8617 TIME...MOT...LOC 1314Z 264DEG 49KT 3810 8598 3784 8623 WIND...HAIL 60MPH 0.88IN $$ AMS
1 follow-up statement
880 WWUS53 KLMK 291343 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 843 AM EST WED FEB 29 2012 INC061-KYC027-029-093-111-163-291354- /O.EXP.KLMK.SV.W.0053.000000T0000Z-120229T1345Z/ HARRISON IN-JEFFERSON KY-MEADE KY-BRECKINRIDGE KY-BULLITT KY- HARDIN KY- 843 AM EST WED FEB 29 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARDIN...WESTERN BULLITT...NORTHEASTERN BRECKINRIDGE...CENTRAL MEADE...SOUTHERN JEFFERSON AND SOUTHEASTERN HARRISON COUNTIES WILL EXPIRE AT 845 AM EST/745 AM CST/... THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. LAT...LON 3817 8554 3786 8584 3784 8641 3809 8617 TIME...MOT...LOC 1344Z 264DEG 49KT 3814 8546 3788 8572 $$ AMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 6:51 AM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 29, 6:51 AM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 651 AM EST WED FEB 29 2012 .Update... Issued at 650 AM EST Feb 29 2012 Did a subtle update to the grids that will not show up in the zones. Not seeing much recovery in dewpoints behind the main line still out to our west. Have dropped pops a little behind this line for the afternoon. Still cannot rule out some severe storms however, given strong winds aloft and expected heating. Latest NMM-WRF still shows discrete cells forming this afternoon and larger scale models still try and show a line of precip coming through this afternoon. Update issued at 608 AM EST Feb 29 2012 Line of thunderstorms is west of the area, with airmass quickly destabilizing out ahead of it. Have had several tornado warnings issued out to the west, with some verification. Based on an expected similar airmass moving into our area, would expect the line to survive as it heads quickly east. In addition may have some development out ahead of it that is surface based. Updated products have already gone out and a tornado watch has been issued. .Short Term (Today through Thursday)... Updated at 340 AM EST Feb 29 2012 Warm front a little difficult to find at this hour, but looking at dewpoints and based on storm cell we issued an earlier warning on, it would appear to be right along the I-64 corridor. As expected with the increase in southerly winds across the area, temperatures and dewpoints are rising slowly at this time. Winds just above the surface are cranking, with latest area VAD profilers giving winds of 50-55 kts at 3000 feet, 60-70 kts at 4000 feet. Though temperatures are rising, we still have not seen evidence of any of these cells becoming surface-based, though winds out ahead of the line are gusting to 20-30 kts this hour. Including the current line of storms going through the region, we might see 3 rounds of storms before the day is over. The second is a line currently moving through MO/AR. This line may have enough of a punch to bring some gusty winds just after daybreak to the region, and will have to watch here again for any type of surface-based convection as guidance keeps in strong low-level winds and 400-500 0-1 km helicities. However, the line should start breaking up around daybreak though as it heads into central Kentucky and pulls farther away from the parent cold front. Behind that line will be a brief lull in precip as the dry slot gets over us. Low clouds may stick around through the day, potentially limiting available instability for the third round of storms just ahead of the cold front. Still, the southwesterly winds through the day should make temperatures continue to rise despite the cloud cover, with highs ranging from the mid 60s to around 70 areawide. Precipitable waters remain fairly high this afternoon, with readings around 1.25 inches. Forcing just ahead of the front combined with any type of heating should be enough to initiate another line around or just after Noon. Shear profiles associated with this line should be more unidirectional, but we still will have roughly 70 kts of 0-6 km shear! Thus cannot rule out another damaging wind threat with this line as well as tornadoes. If I had to pin down an area, would have to agree with SPC, which has held pretty steady the past couple of days in their outlook for this region, of along and east of an SDF to BWG line for having the best chance at seeing severe weather withing this third line of storms. Behind this third line, the front will move through with just a subtle shift in winds to westerly overnight and drier air filtering in. Expect skies to clear areawide by midnight, with lows falling into the lower 40s. Given the not that cool air behind this front and the full sunshine expected Thursday, have gone for highs around 60 over the north and in the upper 60s across the south. .Long Term (Thursday Night- Tuesday)... Updated at 320 AM EST Feb 29 2012 ...Potential for more strong to severe thunderstorms again Friday afternoon and night... Surface low will strengthen as it moves out of the southern Plains to the middle Mississippi River Valley Thursday night. This will occur ahead of a positively tilted trough developing over the central CONUS with 100-120 knot upper level jet rounding the base. Most of Thursday night will be dry with increasing mid and upper level clouds ahead of the next system. A warm front will approach the Tennessee border toward dawn with WAA showers and thunderstorms possible across the southern tier or two of counties before dawn on Friday. Warm front will quickly lift north across the CWA during the late morning on Friday with numerous showers and thunderstorms as the surface low continues to strengthen on its way to the southern Great Lakes. Friday afternoon and evening look to be interesting as the CWA quickly finds itself in the warm sector and surface based storms combine with a veering and strong shear profile ahead of a cold frontal passage. With surface temperatures in the upper 60s and possibly low 70s, and dew points likely in the 55-60 degree range, moderate instability appears possible despite heavy cloud cover for much of the day. Shear profile is also impressive with and increase to 45-50 knots with h85 jet and enough veering in the low to mid levels to support supercells. It appears we may have to overcome some degree of low level inversion through the afternoon hours, and with heavy cloud cover, the degree of destabilization that models suggest seems like it could be overdone. That being said, potential exists for strong and severe storms Friday afternoon and evening and system will have to be watched. Adding confidence, SPC just included the entire CWA in a slight risk, with the majority of the CWA in an enhanced area for severe weather. Cold front will quickly race from west to east across the CWA Friday night with thunderstorm chances likely ending by midnight. Trough will continue to slide east over the eastern CONUS with cooler airmass in place for the weekend. Highs will drop back to around 50 for Saturday with lows Saturday night around freezing. Saturday and Saturday night look to be dry as deeper moisture quickly departs with the system and surface high pressure briefly takes control. Sunday could be an interesting day as a wave of energy appears to dive across the northern plains and into the region. Although surface temperatures will be warming into the mid and upper 40s by midday, a look at thermal profiles reveals that a rain/snow mix or even ice pellets will be possible through midday as steep low level lapse rates combine with some low level moisture. After collaboration with surrounding offices, will only keep mention of rain for now as temps will quickly warm and timing/placement of system is still in question. Should the system arrive, quicker mention of convective snow showers/ice pellets may be needed with future forecasts. Dry weather looks to return Sunday night through Tuesday as surface high pressure and ridging aloft dominate the weather pattern. Look for highs back around 60 by Tuesday afternoon with lows around 30 Sunday night warming to the mid 30s by Monday night. && .Aviation (12Z TAF Issuance)... Updated at 600 AM EST Feb 29 2012 Warm front has made it north of all of the TAF sites this hour. A line of elevated thunderstorms runs from KSDF to KBWG and is heading rapidly east. Another stronger line of storms will come through the TAF sites between 12 and 15Z with gusts to 30-40 knots likely as possible IFR conditions. Then expect a break in the storms at each site, though could keep MVFR cigs until the next line develops near a KSDF to KBWG line around Noon and heads east. Winds will be gusty through the day today ahead of a cold front and outside of the storms, as the pressure gradient across the region is tight. Will see a subtle shift to westerly as the front passes through later today and tonight. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Updates..........RJS Short Term.......RJS Long Term........BJS Aviation.........RJS
Hazardous weather outlook, Feb 29, 3:56 AM EST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 356 AM EST WED FEB 29 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-010900- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 356 AM EST WED FEB 29 2012 /256 AM CST WED FEB 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL MOVE INTO THE AREA LATER TODAY. AHEAD OF THIS FRONT EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGHOUT THE DAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AS WELL AS BRIEF HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER LOW PRESSURE SYSTEM WILL DEEPEN RAPIDLY AS IT MOVES FROM THE SOUTHERN PLAINS TO THE SOUTHERN GREAT LAKES ON FRIDAY. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP FRIDAY AFTERNOON OR EVENING AHEAD OF A COLD FRONT. AT THIS TIME...THE MAIN THREATS APPEAR TO BE DAMAGING WINDS...LARGE HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. A TORNADO THREAT MAY ALSO EXIST THROUGH THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD TO REPORT SEVERE WEATHER THROUGHOUT THE DAY TODAY. SPOTTERS MAY BE NEEDED AGAIN ON FRIDAY. RJS/BJS
In the hours before
Special weather statement, Feb 29, 3:40 AM EST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 AM EST WED FEB 29 2012
KYZ055>057-066-067-290930-
BOYLE-CASEY-GARRARD-LINCOLN-MADISON-
340 AM EST WED FEB 29 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 336 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS OVER BOYLE COUNTY EXTENDING SOUTH
INTO CASEY AND LINCOLN COUNTIES...AND MOVING EAST AT 60 MPH.
THROUGH 430 AM EST...THESE STORMS WILL MOVE QUICKLY EAST-NORTHEAST
ACROSS RICHMOND AND BEREA. FREQUENT CLOUD TO GROUND LIGHTNING...
HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
STANFORD...
RICHMOND...
LANCASTER...
DANVILLE...
HUBBLE AND GILBERT...
HYATTSVILLE AND POINT LEAVELL...
HACKLEY AND NINA...
SILVER CREEK AND KIRKSVILLE...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3778 8410 3774 8407 3767 8409 3764 8412
3756 8409 3756 8416 3751 8426 3753 8434
3748 8437 3748 8444 3746 8445 3737 8504
3767 8502 3774 8459 3773 8457 3775 8455
3786 8412 3785 8408 3783 8410 3780 8407
TIME...MOT...LOC 0839Z 251DEG 50KT 3757 8473
RASSpecial weather statement, Feb 29, 6:33 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
633 AM EST WED FEB 29 2012
INZ076-083-291215-
DUBOIS-ORANGE-
633 AM EST WED FEB 29 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
40 MPH WINDS...
AT 630 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINSLOW...AND MOVING NORTHEAST AT 45 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PAOLI...
JASPER...
PORTERSVILLE AND HAYSVILLE...
THALES AND KELLERVILLE...
HILLHAM AND CRYSTAL...
PROSPECT AND WEST BADEN SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3851 8698 3849 8695 3851 8694
3850 8688 3853 8684 3853 8669 3869 8668
3869 8631 3852 8631 3835 8708
TIME...MOT...LOC 1133Z 247DEG 70KT 3843 8713
JDGSpecial weather statement, Feb 29, 7:01 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 AM EST WED FEB 29 2012
INZ089-291245-
PERRY-
601 AM CST WED FEB 29 2012
...SEVERE THUNDERSTORM OVER HENDERSON COUNTY HEADING TOWARDS PERRY
COUNTY INDIANA...
AT 653 AM EST/553 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A STRONG THUNDERSTORM 21 MILES WEST OF ROCKPORT...AND
MOVING EAST AT 50 MPH.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES ACROSS ILLINOIS AND
MISSOURI AND CURRENTLY HAS A TORNADO WARNING IS IN EFFECT FOR FROM
THE NATIONAL WEATHER SERVICE IN PADUCAH. WE WILL BE BE WATCHING THE
STORM FOR POSSIBLE WARNINGS OVER THE NEXT HOUR.
* THIS STORM WILL ALSO IMPACT...
BRISTOW AND ADYEVILLE...
CELINA AND APALONA...
BRANCHVILLE AND SAINT CROIX...
THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
74 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. BE PREPARED NOW AND PAY ATTENTION FOR FUTURE
WARNINGS.
&&
LAT...LON 3821 8679 3824 8679 3825 8668 3826 8668
3827 8662 3827 8657 3821 8657 3821 8652
3808 8645 3801 8678 3808 8678 3810 8677
3811 8681 3818 8681
TIME...MOT...LOC 1156Z 251DEG 63KT 3798 8736
JDGSpecial weather statement, Feb 29, 7:15 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 AM EST WED FEB 29 2012
INZ076-077-083-084-291245-
CRAWFORD-DUBOIS-ORANGE-WASHINGTON-
715 AM EST WED FEB 29 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...
AT 711 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
PAOLI TO 11 MILES NORTHEAST OF DALE...AND MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ENGLISH...
TROTTER CROSSING AND VALEENE...
REGO AND MIFFLIN...
ROSEBUD AND HARDINSBURG...
MARENGO AND ORGAN SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3835 8707 3853 8631 3853 8605 3842 8618
3842 8626 3836 8625 3830 8633 3821 8708
TIME...MOT...LOC 1215Z 268DEG 39KT 3847 8645 3825 8676
EERSpecial weather statement, Feb 29, 7:19 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 AM EST WED FEB 29 2012
INZ076>078-291245-
ORANGE-SCOTT-WASHINGTON-
719 AM EST WED FEB 29 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 716 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF SALEM TO PAOLI...AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SALEM...
PROWSVILLE AND HITCHCOCK...
PLATTSBURG AND KOSSUTH...
BECKS MILL AND CANTON...
PUMPKIN CENTER AND LITTLE YORK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3853 8594 3853 8632 3849 8652 3869 8636
3869 8631 3873 8631 3877 8628 3878 8619
3877 8613 3879 8608 3877 8604 3876 8590
3873 8588 3882 8579 3881 8568
TIME...MOT...LOC 1219Z 265DEG 43KT 3875 8619 3849 8639
EERSpecial weather statement, Feb 29, 7:32 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 AM EST WED FEB 29 2012
KYZ024-026-027-291315-
BRECKINRIDGE-GRAYSON-OHIO-
632 AM CST WED FEB 29 2012
...SEVERE THUNDERSTORM OVER HOPKINS COUNTY HEADING TOWARDS OHIO
COUNTY...
AT 722 AM EST/622 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
AND STORM SPOTTERS WERE TRACKING A SEVERE THUNDERSTORM 33 MILES WEST
OF GREENVILLE...AND MOVING EAST AT 65 MPH. NATIONAL WEATHER SERVICE
IN PADUCAH IS ISSUING TORNADO WARNINGS FOR THIS STORM AND IT
CONTAINS HAIL IN EXCESS OF GOLF BALLS IN IT.
* WILL ALSO IMPACT...
LEITCHFIELD...
HARTFORD...
COFFMAN AND MATANZAS...
HEFLIN AND BEDA...
TAFFY AND SUNNYDALE...
DUNDEE AND MAGAN...
WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS
107 AND 94.
WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED NOW FOR EXPECTED WARNINGS OVER THE NEXT HOUR. STAY TUNED
TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3738 8710 3749 8713 3749 8710 3760 8700
3773 8625 3763 8625 3759 8628 3760 8626
3741 8626 3737 8653 3739 8662 3735 8669
3731 8699 3736 8704 3736 8707 3732 8711
3733 8714
TIME...MOT...LOC 1226Z 250DEG 55KT 3731 8770
JDGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 12:49 AM EST | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 26 min |
| Feb 29, 1:14 AM EST | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Orange, Washington | 31 min |
| Feb 29, 1:53 AM EST | Special Weather Statement | LMK | Clark, Jefferson, Scott, Washington | 52 min |
| Feb 29, 6:33 AM EST | Special Weather Statement | LMK | Orange | 42 min |
| Feb 29, 7:01 AM EST | Special Weather Statement | LMK | Perry | 44 min |
| Feb 29, 7:15 AM EST | Special Weather Statement | LMK | Crawford, Dubois | 30 min |
| Feb 29, 7:19 AM EST | Special Weather Statement | LMK | Washington | 26 min |
| Feb 29, 7:20 AM EST | Severe Thunderstorm Warning | LMK | Crawford, Perry | 25 min |
| Feb 29, 7:31 AM EST | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 29 min |
| Feb 29, 7:41 AM EST | Severe Thunderstorm Warning | LMK | Harrison, Perry | 34 min |
| Feb 29, 7:43 AM EST | Tornado Warning | LMK | Crawford, Harrison, Perry | 32 min |
| Feb 29, 7:44 AM EST | Tornado Warning | LMK | Perry | 15 min |
| Feb 29, 8:13 AM EST | Tornado Warning | LMK | Jefferson | 17 min |
| Feb 29, 8:17 AM EST | Severe Thunderstorm Warning | LMK | Clark, Floyd, Washington | 28 min |
| Feb 29, 8:20 AM EST | Tornado Warning | LMK | Harrison | 25 min |
| Feb 29, 2:03 AM EST | Special Weather Statement | LMK | Breckinridge, Bullitt, Hardin, Meade, Nelson, Shelby and 2 more | 57 min |
| Feb 29, 2:23 AM EST | Special Weather Statement | LMK | Butler, Edmonson, Hart, Larue | 52 min |
| Feb 29, 3:07 AM EST | Special Weather Statement | LMK | Anderson, Hardin, Larue, Marion, Mercer, Nelson and 1 more | 38 min |
| Feb 29, 3:40 AM EST | Special Weather Statement | LMK | Boyle, Garrard, Lincoln, Madison | 50 min |
| Feb 29, 7:32 AM EST | Special Weather Statement | LMK | Grayson, Ohio | 43 min |
| Feb 29, 7:47 AM EST | Tornado Warning | LMK | Butler, Ohio | 28 min |
| Feb 29, 8:09 AM EST | Tornado Warning | LMK | Butler, Edmonson, Grayson, Ohio | 36 min |
| Feb 29, 8:11 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin, Ohio | 19 min |
| Feb 29, 8:23 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 22 min |
| Feb 29, 8:30 AM EST | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 30 min |
| Feb 29, 8:32 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin | 28 min |
| Feb 29, 8:34 AM EST | Tornado Warning | LMK | Ohio | 26 min |
| Feb 29, 8:39 AM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Nelson, Shelby, Spencer | 36 min |
| Feb 29, 8:40 AM EST | Tornado Warning | LMK | Butler, Grayson, Ohio | 35 min |
| Feb 29, 8:42 AM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson | 33 min |
| Feb 29, 8:49 AM EST | Tornado Warning | LMK | Grayson | 26 min |
| Feb 29, 8:53 AM EST | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 22 min |
| Feb 29, 8:53 AM EST | Severe Thunderstorm Warning | LMK | Franklin, Harrison, Henry, Scott, Shelby | 37 min |
| Feb 29, 8:59 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin | 16 min |
| Feb 29, 9:02 AM EST | Severe Thunderstorm Warning | LMK | Ohio | 28 min |
| Feb 29, 9:08 AM EST | Severe Thunderstorm Warning | LMK | Grayson, Ohio | 37 min |
| Feb 29, 9:10 AM EST | Tornado Warning | LMK | Grayson | 20 min |
| Feb 29, 9:14 AM EST | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Mercer, Nelson, Scott and 2 more | 16 min |
| Feb 29, 9:14 AM EST | Tornado Warning | LMK | Grayson | 16 min |
| Feb 29, 9:25 AM EST | Tornado Warning | LMK | Grayson, Hardin | 20 min |
| Feb 29, 9:28 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin | 32 min |
| Feb 29, 9:32 AM EST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Jessamine, Nicholas | 13 min |
| Feb 29, 9:40 AM EST | Tornado Warning | LMK | Hardin, Larue | 20 min |
| Feb 29, 9:44 AM EST | Tornado Warning | LMK | Grayson | 26 min |
| Feb 29, 9:48 AM EST | Areal Flood Advisory | LMK | Breckinridge, Grayson, Hardin, Ohio | 3 hr |
| Feb 29, 9:55 AM EST | Tornado Warning | LMK | Grayson, Hardin, Larue | 35 min |
| Feb 29, 9:58 AM EST | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 32 min |
| Feb 29, 9:59 AM EST | Tornado Warning | LMK | Hardin, Larue, Nelson | 31 min |
| Feb 29, 10:09 AM EST | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 36 min |
| Feb 29, 10:21 AM EST | Severe Thunderstorm Warning | LMK | Nelson, Washington | 12 min |
| Feb 29, 10:21 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hardin, Ohio | 24 min |
| Feb 29, 10:21 AM EST | Tornado Warning | LMK | Larue, Marion, Nelson, Washington | 24 min |
| Feb 29, 10:26 AM EST | Tornado Warning | LMK | Breckinridge, Grayson, Hardin | 34 min |
| Feb 29, 10:35 AM EST | Special Weather Statement | LMK | Anderson, Mercer | 25 min |
| Feb 29, 10:47 AM EST | Tornado Warning | LMK | Mercer, Washington | 28 min |
| Feb 29, 10:56 AM EST | Tornado Warning | LMK | Grayson, Hardin, Larue, Nelson | 34 min |
| Feb 29, 11:05 AM EST | Flash Flood Warning | LMK | Breckinridge, Grayson, Hardin | 3 hr |
| Feb 29, 11:16 AM EST | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Mercer, Woodford | 29 min |
| Feb 29, 11:18 AM EST | Special Weather Statement | LMK | Butler, Logan | 27 min |
| Feb 29, 11:22 AM EST | Tornado Warning | LMK | Larue, Marion, Nelson, Washington | 23 min |
| Feb 29, 11:28 AM EST | Special Weather Statement | LMK | Hardin | 32 min |
| Feb 29, 11:41 AM EST | Special Weather Statement | LMK | Larue | 34 min |
| Feb 29, 11:44 AM EST | Tornado Warning | LMK | Boyle, Marion, Mercer, Washington | 16 min |
| Feb 29, 11:50 AM EST | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 25 min |
| Feb 29, 11:51 AM EST | Tornado Warning | LMK | Hardin, Larue, Marion, Nelson | 24 min |
| Feb 29, 11:59 AM EST | Areal Flood Advisory | LMK | Barren, Butler, Edmonson, Hart, Logan, Warren | 3 hr |
| Feb 29, 12:01 PM EST | Tornado Warning | LMK | Boyle, Garrard, Jessamine, Mercer | 29 min |
| Feb 29, 12:02 PM EST | Areal Flood Advisory | LMK | Fayette, Garrard, Hardin, Jessamine, Larue, Marion and 4 more | 3 hr |
| Feb 29, 12:20 PM EST | Special Weather Statement | LMK | Edmonson, Warren | 25 min |
| Feb 29, 12:22 PM EST | Severe Thunderstorm Warning | LMK | Barren, Butler, Edmonson, Hart, Warren | 23 min |
| Feb 29, 12:27 PM EST | Flash Flood Warning | LMK | Barren, Butler, Edmonson, Hart, Logan, Warren | 3 hr |
| Feb 29, 12:28 PM EST | Tornado Warning | LMK | Clark, Fayette, Jessamine, Madison | 32 min |
| Feb 29, 12:32 PM EST | Special Weather Statement | LMK | Logan | 13 min |
| Feb 29, 12:37 PM EST | Tornado Warning | LMK | Barren, Edmonson, Hart, Warren | 23 min |
| Feb 29, 12:40 PM EST | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 35 min |
| Feb 29, 12:45 PM EST | Tornado Warning | LMK | Logan, Simpson, Warren | 30 min |
| Feb 29, 12:50 PM EST | Tornado Warning | LMK | Clark, Madison | 10 min |
| Feb 29, 1:01 PM EST | Severe Thunderstorm Warning | LMK | Green, Hart, Metcalfe, Taylor | 29 min |
| Feb 29, 1:13 PM EST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart, Warren | 32 min |
| Feb 29, 1:16 PM EST | Flash Flood Warning | LMK | Green, Taylor | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.